A person who received an injection of a gadolinium-based contrast agent (GBCA) may develop some medical conditions following their MRI or MRA procedure which could be symptoms of gadolinium deposition disease.
These various gadolinium-related symptoms include:
- Persistent headache;
- “Brain fog”;
- Skin that appears spongy or rubbery, which is actually subcutaneous soft tissue thickening;
- Tendons and ligaments which are painful and have a thickened appearance;
- Bone and joint pain;
- Tightness in hands and feet; and,
- Pain described as burning, cutting, or “pins and needles” in the arms or legs and the torso.
If a person starts experiencing one or more of these symptoms within two months after a gadolinium contrast agent was used, they may have developed gadolinium deposition disease (gadolinium toxicity or poisoning) due to the GBCA injection they received for their MRI.
Where gadolinium deposition disease is suspected by a patient or a doctor, testing for retained gadolinium is the next step in determining whether the symptoms are, in fact, due to the gadolinium contrast agent used for the MRI or MRA. There are two types of tests which might be used:
- 24-hour urine gadolinium test; and
- Heavy metal testing using blood, hair or nail samples, or urine.
If one or both of these tests are “positive” for gadolinium, the symptoms experienced by that person may be diagnosed by a doctor as gadolinium deposition disease.
Our law firm is investigating possible products liability lawsuits against the pharmaceutical companies responsible for the gadolinium-based contrast agents, or contrast dyes, which might cause any of the several symptoms that fall under the gadolinium deposition disease diagnosis label.[Read article in full at original source]